MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-RCV-A0, STQ4-SPR-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The commercial team member reported a patient was going to have their neurostimulators explanted.Several attempts were made to contact the patient for additional information without success.The commercial team member noted the patient had some problems with overstimulation in the past and the transmitter settings were adjusted accordingly.Additionally, the patient was hospitalized for an unrelated abdominal infection and underwent surgeries for unrelated intestinal/gastric issues.After these issues, the patient stopped using their device.An explant procedure was performed on (b)(6) 2024.No further information was provided.
 
Additional Manufacturer Narrative
The loss of therapy/no therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, the incorrect questionnaire was completed.Potential causes of overstimulation are programming parameters, migration, interference from a non-curonix device, patient is a poor candidate due to health, weight, age, mental capacity, severe force applied to implant (patient fall, accidents), and off-label use.Implanting the device in an off-label location, patient contraindicating conditions, and migration have been ruled out as potential causes.The stimulator is used to treat pain.The cause of overstimulation is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, the conclusion has been selected as unable to determine the root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20152889
Report Number3010676138-2024-00177
Device Sequence Number11830953
Product Code GZF
UDI-Device Identifier00818225020464
UDI-Public(01)00818225020464(17)221001(01)00818225020495(17)230801(21)2B13344-61
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2022
Device Model NumberSTQ4-RCV-A0, STQ4-SPR-B0
Device Lot NumberSWO201025, SWO210809
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale